Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 24, 2010, 1:06 PM CDT for Lauderdale County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 1:06 PM CDT (18:06 UTC)
- Expired
- Apr 24, 2010, 1:27 PM CDT
- In force
- 21 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 121 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 8:01 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -254 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
940
WFUS54 KHUN 241806
TORHUN
ALC077-241845-
/O.NEW.KHUN.TO.W.0008.100424T1806Z-100424T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
106 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 145 PM CDT
* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
SOUTHWEST OF WATERLOO...OR ABOUT 6 MILES WEST OF IUKA...MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
WATERLOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3501 8786 3490 8800 3491 8804 3489 8809
3489 8810 3492 8814 3500 8820 3502 8819
3502 8789
TIME...MOT...LOC 1806Z 220DEG 59KT 3481 8828
$$
SS1 follow-up statement
688
WWUS54 KHUN 241827
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
127 PM CDT SAT APR 24 2010
ALC077-241837-
/O.CAN.KHUN.TO.W.0008.000000T0000Z-100424T1845Z/
LAUDERDALE AL-
127 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR NORTHWESTERN LAUDERDALE COUNTY IS
CANCELED...
WEATHER SERVICE DOPPLER RADAR INDICATES THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN CANCELED.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3501 8786 3490 8800 3491 8804 3489 8809
3489 8810 3492 8814 3500 8820 3502 8819
3502 8789
TIME...MOT...LOC 1827Z 220DEG 59KT 3507 8801
$$
SSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 24, 12:31 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 24, 12:31 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1231 PM CDT SAT APR 24 2010 ..SEVERE WEATHER OUTBREAK STILL EXPECTED THIS AFTERNOON AND TONIGHT... .UPDATE...FOR 18Z TAFS. && .AVIATION... CIGS WILL OSCILLATE BETWEEN MVFR AND VFR CONDITIONS UNTIL ABOUT 18Z BEFORE BOTH SITES DROP PREDOMINATELY TO MVFR CIGS. KMSL COULD SEE SOME IFR OR LOWER CIGS OR VSBYS BETWEEN 18Z AND 21Z...AS ADDITIONAL TSRA MOVE INTO THE AREA. WIND SHEAR WILL BE A FACTOR BETWEEN 18Z AND 00Z ON SUNDAY...BEFORE DECREASING IN THE EARLY EVENING. A SECOND ROUND OF TSRA IS EXPECTED BETWEEN 23Z AND 04Z WITH A SQUALL LINE AT BOTH SITES...AGAIN LOWERING VSBYS OR CIGS IN THE IFR OR LOWER CATEGORY. EXPECT MVFR CIGS TO HOLD ON TONIGHT AND STEADILY RISE TO VFR BY 15Z ON SUNDAY. && .PREV DISCUSSION... /ISSUED 945 AM CDT SAT APR 24 2010/ MESOSCALE UPDATE...WARM FRONTAL INDUCED SVR CONVECTION IS ONGOING ACROSS NW AL THIS MORNING...AS THIS ACTIVITY RACES TOWARD THE NW. MSAS LI VALUES HAVE LOWERED TO -5 FOR AREAS W OF I-65...WHILE THE ERN ZONES REMAIN ABOVE ZERO FOR NOW. HAIL TO THE SIZE OF GOLF BALLS HAVE BEEN REPORTED IN SE CULLMAN CO...AND ADDITIONAL REPORTS ARE LIKELY AS SUPERCELL TYPE STORM STRUCTURES CONTINUE TO IMPACT AREAS ALONG AND W OF I-65. ONE POSITIVE NOTE IS THAT THE BRUNT OF THE SVR CONVECTION IS BEGINNING TO MOVE INTO MORE STABLE AIR ACROSS NE AL. PROVIDED THIS CONVECTION REMAINS PREDOM ELEVATED...THIS ACTIVITY SHOULD BEGIN TO LIFT OUT OF THE CNTRL TN VALLEY AFTER 10 AM. THE CURRENT TOR WATCH IN EFFECT GOES THROUGH 1 PM. THE FORECAST AREA WILL THEN LIKELY SEE A BIT OF A REPRIEVE FROM THE ACTIVE WX HEADING TOWARD NOON AS THE PRIMARY COLD FRONT BEGINS TO MOVE INTO THE LOWER MS VALLEY. EWD MOVING SQUALL/QLCS LINE OF TSTMS IS XPCTED TO BE ONGOING AHEAD OF THE FRONT GOING INTO THE AFTERNOON HRS. PROVIDED THE LL STORM INFLOW INTO THE AREA IS NOT ABATED...A SECOND CONVECTIVE/TOR WATCH WILL BE LIKELY LATER THIS AFTERNOON AS THE SVR LINE OF STORMS BEGINS TO APPROACH NW AL. THE LATEST RUC13 SOUNDINGS SUGGEST THE LL CURVATURE/SHEAR STRENGTHENING CLOSE TO 1000 M2/S2 ACROSS THE AREA THIS AFTERNOON...COUPLED WITH LAYERED POS ENERGY INCREASING TOWARD 2000 J/KG. WITH AN AGGRESSIVE UPPER LOW OUT OF THE SRN PLAINS BEGINNING TO LIFT TOWARD THE OH VALLEY...STRONG UPPER FORCING AHEAD OF THE UPPER LOW SHOULD HELP MAINTAIN THE LINE OF SVR/TORNADIC TSTMS MOVING EWD THROUGH THE FORECAST AREA LATER THIS AFTERNOON AND THIS EVENING. AGAIN...THIS WILL BE DEPENDENT ON THE STRENGTH OF THE LL INFLOW LATER TODAY...COUPLED WITH INCREASING KINEMATIC AND THERMO SUPPORT. AVIATION...SCATTERED SEVERE CONVECTION WILL BE A THREAT FOR THE TAF SITES LATER THIS MORNING AND EARLY AFTERNOON. AHEAD OF THESE STORMS...LOW LEVEL WINDS WILL INCREASE AND WIND SHEAR WILL BE A THREAT BY MIDDAY. SINCE TIMING OF THESE SCATTERED SEVERE STORMS IS STILL PROBLEMATIC ATTM...HAVE CONTINUED WITH A VCTS FOR MUCH OF THIS TIME FRAME. CONFIDENCE INCREASES BY MID AFTERNOON AS A SQUALL LINE MOVES ACROSS NORTH ALABAMA...SO HAVE INDICATED THIS WITH TEMPO GROUPS AT MSL AND HSV. VERY STRONG WINDS AND LIFR CONDITIONS CAN BE EXPECTED WITHIN THIS LINE. AFTER THE LINE PASSES...WINDS WILL REMAIN GUSTY AND MAY SEE MVFR CIGS THROUGH MUCH OF THE EVENING. DISCUSSION...ALL EYES ARE NOW FOCUSED ON THE POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT ACROSS THE ENTIRE TENNESSEE VALLEY TODAY AS A POTENT STORM SYSTEM APPROACHES THE AREA. THE STORM PREDICTION CENTER IN OKLAHOMA HAS PLACED SOUTHWEST PORTIONS OF THE FORECAST AREA IN A RARE HIGH RISK FOR SEVERE THUNDERSTORMS TODAY WHILE AREAS ACROSS NORTHEAST ALABAMA...SOUTHERN MIDDLE TENNESSEE...AND LOCATIONS NORTH OF THE TENNESSEE RIVER REMAIN IN A MODERATE RISK. REGARDLESS OF THE RISK AREA YOU MAY BE IN TODAY...LOCATIONS ACROSS THE ENTIRE TENNESSEE VALLEY NEED TO BRACE FOR ALL MODES OF SEVERE WEATHER INCLUDING TORNADOES... DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING. THE CURRENT THINKING HAS NOT CHANGED ALL THAT MUCH THIS MORNING AS TWO ROUNDS/MODES OF SEVERE WEATHER ARE ANTICIPATED. SEVERE WEATHER PARAMETERS CONTINUE TO LINE UP VERY WELL OVER THE AREA WITH PLENTY OF INSTABILITY...SHEAR...LIFT AND MOISTURE AVAILABLE. THINK THE FIRST ROUND WILL MOSTLY CONSIST OF DISCRETE...LONG TRACKING SUPERCELLS THAT DEVELOP AHEAD OF THE MAIN SQUALL LINE. THE BEST TIMING FOR DEVELOPMENT APPEARS TO BE 11AM TO 5PM...WITH STORMS LIKELY DEVELOPING ACROSS EAST CENTRAL MISSISSIPPI AND WEST CENTRAL ALABAMA AND RAPIDLY MOVING NORTHEAST INTO THE TENNESSEE VALLEY. WITH THESE SUPERCELLS EXPECT TORNADOES...LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING. THESE STORMS IN PARTICULAR WILL BE VERY DANGEROUS AS THEY WILL BE FAST MOVING AND COULD POTENTIALLY PRODUCE STRONG TORNADOES. THE SQUALL LINE/QLCS SHOULD ENTER NORTHWEST ALABAMA BETWEEN 3PM- 5PM AND PUSH EAST AS THE STORMS IN THE INDIVIDUAL LINE RAPIDLY MOVE NORTHEAST. THIS LINE SHOULD BE IN NORTH CENTRAL ALABAMA BETWEEN 5PM-7PM AND NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE BY 7PM-9PM. WITHIN THIS SQUALL LINE...DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS ALTHOUGH TORNADOES COULD DEVELOP WITHIN A BREAK OR LEWP IN THE SQUALL LINE. HEAVY RAINFALL LEADING TO FLASH FLOODING WILL ALSO BE A CONCERN BUT NOT CONFIDENT ENOUGH THAT A FLASH FLOOD WATCH IS NECESSARY SINCE A WIDESPREAD RAIN EVENT IS NOT ANTICIPATED. ONCE THIS LINE EXITS NORTHEAST ALABAMA BETWEEN 9PM-11PM...THE THREAT FOR SEVERE WEATHER WILL END. RESIDENTS OF THE TENNESSEE VALLEY ARE URGED TO STAY CLOSE TO A GOOD SOURCE OF WEATHER INFORMATION THROUGHOUT THE DAY. IT MAY ALSO BE A GOOD IDEA TO HAVE A SOURCE OF WEATHER INFORMATION THAT IS BATTERY-POWERED...SUCH AS A NOAA WEATHER RADIO...SINCE MULTIPLE ROUNDS OF SEVERE WEATHER ARE ANTICIPATED. AFTER THE SEVERE WEATHER IS ALL SAID AND DONE WITH...SUNDAY WILL ACTUALLY BE A SOMEWHAT PLEASANT DAY AS PARTLY TO MOSTLY CLOUDY SKIES WITH HIGHS IN THE MID TO UPPER 70S CAN BE EXPECTED. CHANCES FOR INTERMITTENT SHOWERS WILL CONTINUE MONDAY AND TUESDAY AS WRAP AROUND MOISTURE WITH THE UPPER LEVEL LOW ARE SLOW TO DEPART THE FORECAST AREA. AS A RESULT...HIGH TEMPERATURES WILL BE COOLER THAN SEASONAL HIGHS WITH TEMPERATURES TOPPING OUT IN THE 60S BOTH DAYS. HIGH PRESSURE AND DRY WEATHER WILL RETURN BY MID WEEK AS A WARMING TREND CAN BE EXPECTED. THE SURFACE HIGH WILL MOVE EAST OF THE REGION ON THURSDAY ALLOWING WARM SOUTHERLY FLOW TO RETURN TO THE AREA. HIGH TEMPERATURES WILL REACH THE 80S ON THURSDAY AND FRIDAY WITH AMPLE SUNSHINE BEFORE THE NEXT STORM SYSTEM APPROACHES THE AREA FOR THE WEEKEND. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && AVIATION...20 PREV DISCUSSION...99
Hazardous weather outlook, Apr 24, 9:35 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 935 AM CDT SAT APR 24 2010 ALZ001>010-016-TNZ076-096-097-241930- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 935 AM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A HIGH RISK OF SEVERE WEATHER...INCLUDING TORNADOES...WILL EXIST ACROSS THE TENNESSEE VALLEY THROUGH THIS EVENING. THE GREATEST RISK FOR TORNADOES WILL OCCUR ACROSS THE AREA BETWEEN 11AM AND 5PM. DURING THIS TIME...SEVERAL ROUNDS OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL OCCUR. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTH CENTRAL AND NORTHEAST ALABAMA...AND SOUTHERN MIDDLE TENNESSEE THROUGH 11AM. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...BRIEF STRONG WIND GUSTS AND HEAVY RAIN. BEHIND THIS LINE OF STORMS...A BRIEF BREAK IN THE ACTION WILL OCCUR BEFORE ADDITIONAL STORMS DEVELOP. A SECONDARY LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AFTER 5PM AHEAD OF THE MAIN COLD FRONT. THIS LINE OF STORMS WILL MOVE WEST TO EAST ACROSS THE AREA THIS EVENING...EXITING NORTHEAST ALABAMA BY MIDNIGHT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL STILL BE POSSIBLE WITH THIS FINAL LINE OF STORMS AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED THROUGH THIS EVENING. DJN
In the hours before
Special weather statement, Apr 24, 9:44 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
944 AM CDT SAT APR 24 2010
ALZ006-008>010-241515-
DE KALB-JACKSON-MADISON-MARSHALL-
944 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...SOUTHWEST
JACKSON...SOUTHEAST MADISON AND MARSHALL COUNTIES UNTIL 1015 AM
CDT...
AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITESBURG TO
MCVILLE...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WHITON...SKIRUM.
WOODVILLE...PAINT ROCK.
LIM ROCK...LARKINSVILLE.
ADAMSBURG...FORT PAYNE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3437 8565 3435 8566 3427 8576 3420 8594
3420 8609 3419 8612 3419 8617 3449 8656
3456 8655 3458 8657 3476 8619 3438 8562
TIME...MOT...LOC 1443Z 240DEG 45KT 3458 8650 3429 8607
SLSpecial weather statement, Apr 24, 9:48 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
948 AM CDT SAT APR 24 2010
ALZ006-009-TNZ076-096-097-241530-
FRANKLIN-JACKSON-LINCOLN-MADISON-MOORE-
948 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LINCOLN...
MADISON AND MOORE COUNTIES UNTIL 1030 AM CDT...
AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLADSTONE...OR 7 MILES WEST OF
MERIDIANVILLE...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HAZEL GREEN...MOORES MILL.
DEPOSIT...LINCOLN.
NEW MARKET...PLEVNA.
ELORA...FLINTVILLE.
PRINCETON...HOLLYTREE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3538 8624 3538 8627 3536 8623 3536 8604
3529 8591 3523 8586 3500 8587 3500 8584
3477 8583 3474 8678 3499 8678 3500 8680
3524 8683 3528 8681 3527 8674 3535 8660
3538 8659 3537 8648 3534 8642 3541 8626
TIME...MOT...LOC 1447Z 252DEG 38KT 3488 8663
SSSpecial weather statement, Apr 24, 9:52 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
952 AM CDT SAT APR 24 2010
ALZ002>004-241515-
COLBERT-FRANKLIN-LAWRENCE-
952 AM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 1015 AM CDT...
AT 952 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THARPTOWN...MOVING NORTH AT 50 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LA GRANGE...SPRING VALLEY.
LEIGHTON...WHITEOAK.
TOWN CREEK...MUSCLE SHOALS.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3445 8777 3478 8767 3479 8766 3467 8724
3435 8746
TIME...MOT...LOC 1452Z 200DEG 45KT 3452 8762
SLSpecial weather statement, Apr 24, 11:08 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1108 AM CDT SAT APR 24 2010 ALZ008>010-241645- DE KALB-JACKSON-MARSHALL- 1108 AM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON AND MARSHALL COUNTIES UNTIL 1145 AM CDT... AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHIGGER HILL...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SHILOH...RAINSVILLE. POWELL...SECTION. DUTTON...SYLVANIA. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3471 8598 3457 8568 3425 8597 3433 8620 TIME...MOT...LOC 1608Z 212DEG 40KT 3446 8600 SL
Special weather statement, Apr 24, 11:14 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1114 AM CDT SAT APR 24 2010 ALZ006-009-TNZ096-097-241645- FRANKLIN-JACKSON-LINCOLN-MADISON- 1114 AM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JACKSON...LINCOLN AND MADISON COUNTIES UNTIL 1145 AM CDT... AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAYSVILLE...OR NEAR MOORES MILL...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NEW MARKET. PLEVNA. ELORA...FRANCISCO. HUNTLAND...BEANS CREEK. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3510 8640 3507 8610 3469 8643 3478 8662 TIME...MOT...LOC 1614Z 212DEG 40KT 3482 8646 SL
Special weather statement, Apr 24, 12:29 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1229 PM CDT SAT APR 24 2010
ALZ001-002-241815-
COLBERT-LAUDERDALE-
1229 PM CDT SAT APR 24 2010
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 115 PM CDT...
AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR POSEY LOOP...OR 10 MILES SOUTHWEST OF
TUSCUMBIA...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHEFFIELD...TUSCUMBIA.
FLORENCE...LEIGHTON.
SAINT FLORIAN...UNDERWOOD-PETERSVILLE.
KILLEN...ZIP CITY.
GREEN HILL...CENTER STAR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT SATURDAY AFTERNOON
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8721 3480 8723 3478 8727 3477 8726
3476 8730 3481 8735 3481 8740 3479 8742
3471 8743 3457 8776 3457 8781 3468 8794
3502 8771
TIME...MOT...LOC 1729Z 224DEG 45KT 3469 8778
SSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:11 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 64 min |
| Apr 24, 8:50 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 40 min |
| Apr 24, 9:17 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Morgan | 28 min |
| Apr 24, 9:29 AM CDT | Special Weather Statement | HUN | Marshall | 31 min |
| Apr 24, 9:44 AM CDT | Special Weather Statement | HUN | DeKalb, Marshall | 31 min |
| Apr 24, 9:48 AM CDT | Special Weather Statement | HUN | Madison | 42 min |
| Apr 24, 9:52 AM CDT | Special Weather Statement | HUN | Lawrence | 23 min |
| Apr 24, 11:08 AM CDT | Special Weather Statement | HUN | DeKalb | 37 min |
| Apr 24, 11:14 AM CDT | Special Weather Statement | HUN | Madison | 31 min |
| Apr 24, 12:29 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 46 min |
| Apr 24, 1:20 PM CDT | Special Weather Statement | HUN | Colbert | 25 min |
| Apr 24, 1:47 PM CDT | Special Weather Statement | HUN | Lauderdale | 43 min |
| Apr 24, 3:22 PM CDT | Special Weather Statement | HUN | Lawrence, Limestone | 38 min |
| Apr 24, 3:41 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence, Morgan | 49 min |
| Apr 24, 3:46 PM CDT | Special Weather Statement | HUN | Limestone, Madison | 44 min |
| Apr 24, 4:01 PM CDT | Special Weather Statement | HUN | Cullman, Marshall | 29 min |
| Apr 24, 4:23 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 37 min |
| Apr 24, 4:34 PM CDT | Special Weather Statement | HUN | Limestone | 26 min |
| Apr 24, 4:43 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 32 min |
| Apr 24, 5:00 PM CDT | Severe Thunderstorm Warning | HUN | Madison, Morgan | 14 min |
| Apr 24, 5:17 PM CDT | Special Weather Statement | HUN | Jackson, Madison | 43 min |
| Apr 24, 5:20 PM CDT | Special Weather Statement | HUN | Morgan | 40 min |
| Apr 24, 5:49 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 41 min |
| Apr 24, 5:52 PM CDT | Flash Flood Warning | HUN | Madison | 55 min |
| Apr 24, 6:04 PM CDT | Special Weather Statement | HUN | Cullman | 41 min |
| Apr 24, 6:16 PM CDT | Tornado Warning | HUN | Cullman | 29 min |
| Apr 24, 6:41 PM CDT | Tornado Warning | HUN | Cullman | 34 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.